Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Continuous oral thrush, periodic burning inside the cheek. Non reactive HIV test. Cause of symptoms?

I have had Oral Thrush for about 3 months now, and I ve had a place on the inside of my cheek that burns off and on for about 2 years now. I have inching right behind my armpits and on my stomach lately. I had an HIV test 1 year ago and it was non responsive. It has been 10 years since exposure. I m sure this is not causing these problems, but unsure what could be.
Asked On : Sat, 12 Jan 2013
Answers:  4 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Dentist 's  Response
Hello chris, Oral thrush also know as candidiasis is a fungal infection caused by a yeast called candida albicans which is commonly found on skin surfaces. Possible causes for repeated infections can be _ ..Prolonged use of antibiotics or corticosteroids



.Dry mouth that is less salivation

. Injury in mouth

. Dentures

. Auto immune diseases like HIV and cancer.

since your HIV is nonreactive you can talk to your doctor about the above possible causes and get it confirmed. i hope that helps you, take care.
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepika Attresh's  Response
Hello & welcome
if you have a history of chronic smoking, tobacco chewing, bad oral hygiene you can suffer from these symptoms.
first of all for oral thrush you have to start up with antifungal therapy.
as far as burning of mouth include there may be many cause including Oral Submucosa Fibrosis, burning mouth syndrome, xerostomia etc.
only after clinical visualization further comments can be added so plaease visit to your dentist, as soon as possible.
thanks & take care
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
you are suffering from a candidal infection which may be caused because of many reasons like habits tobacco chewing, smoking, etc , auto immune disease, ill fitting dentures, dryness of the mouth which is termed as xerostomia .. According to the history given by you, on and off burning in the cheek may be because of the habits which you have not specified . As you have confirmed about the HIV test was non responsive soo the possibility may be exclusive candidal infection which usually has a reoccurence . This has to be treated with antifungal drugs and the area has to be examined by your dentist to rule out if there is development of any oral submucous fibrosis. you said 10yrs of exposure but did not specify to what ? soo give a proper history to your dentist about your personel history which will help in diagnosing the disease.
thank you
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Khushboo Bhatia's  Response
Hello Chris,
Oral thrush is fungal infection and for this you have to visit a dentist and get proper medication.Maintain very good oral hygiene. use over the counter available oral rinse. Continuing the rinses, it should disappear in a week or so.
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor